Jump to content
Important Survey - Please Participate ×

My current benzo nightmare


[jn...]

Recommended Posts

Hi there and thank you for the add.

 

I was put on Xanax in 2011 daily because I was in a bad marriage. The Dr that prescribed it never told me the dangers of this medication because I trusted him. I finally got a divorce and that was hard for me so he upped the dose. After a few months my insurance did not want to pay for it so I was switched to Clonazapam and started with 1/2 mg in the AM and 1/2 mg in the PM, after a few years it was no longer working so the Dr increased it to 1 mg 3 times a day. I never took that much and the highest I got was 1 1/2 mg daily. Fast forward to 9 years later. The Dr retired and I was sent to see someone else in September 2019 they told me this drug is only intended for short term use and I needed to taper off it. I was furious and devastated. So I started to taper and I did ok at first then February came and I woke up in the middle of the night with the worse anxiety I have ever had. The fight or fight feeling times 10, pounding heart, severe nausea, pounding headache, rushes of hot and cold through my body, the shaking, not sleeping at all and dizziness everything you can imagine. That lasted 7 days straight. Then it went away and I thought ok the worse is over. I was wrong, I woke up on the 9th of this month, March, with the same crap yet again. It lasted until the 17th and then I started feeling ok again. I made a small cut and figured ok this cant get any worse. I woke up on Friday with anxiety but not as bad as it was this time the worse thing has been the depression. This fear that I am going to die at anytime. Thinking deeply into it like what happens after death, what if I die before my daughter is an adult and she thinks I left her. I have never in my life had such a fear of death. I cant even [/b]hardly function. It is still going on at this point. I should mention that my current dose is .375 mg a day.

Link to comment
Share on other sites

Hi jnh.

 

You’ve done well to get to .375mg, congrats...this is a very difficult process and one that not everyone is strong enough to do.  But you’re doing this, you’re more than halfway and you’ll be fine in time. You’ll live to raise your daughter. 

 

I understand the fear of death, our minds do go to very dark places in this time, but this is a symptom just like anxiety and insomnia are symptoms.  This is not a life-threatening process, but it feels like it at times, I remember it myself.

 

Let’s get you started posting for support from the community here...

 

Taper advice:Planning your Withdrawal (Taper Plans)

Symptom discussion: Withdrawal Support (during your taper)

 

Other members replying to your posts generally prefer to know where you are in the process, so here’s how to add your benzodiazepine information automatically to your posts: go to Profile, then Forum Profile, write your pertinent info (benzodiazepine, dose, taper history) in the text box and save. Thanks! Let us know if you need help with this.

 

Take care,

Challis  :smitten:

 

The Ashton Manual is a comprehensive and highly regarded free online resource about benzodiazepine use, withdrawal and recovery. If you’re not familiar with it we recommend having a look.

 

Link to comment
Share on other sites

Hi, I jumped on New Years Day. There is a section on liquid tapering. It worked well for me. Hit Builder up if it seems difficult. It really isn't at all. It saved me.
Link to comment
Share on other sites

Hi and welcome to support 🙂

 

Looks like you’re getting through your benzo taper.  Withdrawals can def be a shock.  They don’t last forever, and fade in time.  There’s a lot of good support here and I look forward to seeing you on those suggested threads. 

 

I’m tapering clonazepam, too. 

 

Take care

 

 

Link to comment
Share on other sites

  • 2 weeks later...
Thank you everyone. I am still learning how to navigate through this forum. I wish there was an app! lol. Having a very difficult day. I did another cut yesterday of .125 mg so now I am on .25 mg a day. I'm very scared right now to be honest.  :'(
Link to comment
Share on other sites

Fear is common during withdrawal due to the inexplicable withdrawal symptoms.  The fear may be there but it's good to put it in perspective, it's the drug talking, not you.  Benzos make such significant changes to the central nervous system that the body reacts in very strange and scary ways.  This is not you, this is the drug.

 

I didn't ever feel depressed until I was put on benzos but they sure did a good job of creating it.  Once off benzos and starting to recover the depression went away.

 

You are not alone in this, we know what you are going through. This journey can be difficult but it is doable.  You can do this.

 

pianogirl  :)

Link to comment
Share on other sites

×
×
  • Create New...